Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 69, NWS Detroit, MI

July 3, 2012Lapeer County, Macomb County, Oakland County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 3, 2012, 4:44 PM EDT for Lapeer County, Macomb County, Oakland County, Michigan. It was in force for 76 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2012, 4:44 PM EDT (20:44 UTC)
Expired
Jul 3, 2012, 6:00 PM EDT
In force
76 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

Counties Lapeer County, MI, Macomb County, MI, Oakland County, MI

The radar

The Detroit radar (KDTX), 31 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 4:47 PM EDTHAIL 0.5Oxford, MI
Jul 3, 5:15 PM EDTTSTM WND DMGRochester Hills, MISEVERAL TREES AND LARGE LIMBS DOWN IN THE ROCHESTER HILLS AREA
Jul 3, 5:18 PM EDTTSTM WND GST 65Macomb Township, MISMALL TREE LIMBS DOWN...26 MILE AND ROMEO PLANK RD
Jul 3, 5:21 PM EDTTSTM WND DMG4 W New Baltimore, MI4-5 INCH DIAMETER LIMB DOWN
Jul 3, 5:25 PM EDTTSTM WND GST 604 Wsw New Baltimore, MISEVERAL TREES AND LARGE LIMBS DOWN
Jul 3, 5:26 PM EDTTSTM WND DMGChesterfield Township, MIWINDS UPROOTED A FEW TREES AND DID DAMAGE TO A HOME AND AUTOMOBILE.
Jul 3, 5:53 PM EDTHAIL 14 Wsw Macomb Township, MI
Jul 3, 5:59 PM EDTHAIL 11 S Ortonville, MI
Jul 3, 6:06 PM EDTTSTM WND GST 605 Se Ortonville, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.7 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 745 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
745 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
1309 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

724 
WUUS53 KDTX 032044
SVRDTX
MIC087-099-125-032200-
/O.NEW.KDTX.SV.W.0069.120703T2044Z-120703T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
444 PM EDT TUE JUL 3 2012

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LAPEER COUNTY IN SOUTHEAST MICHIGAN...
  NORTHERN MACOMB COUNTY IN SOUTHEAST MICHIGAN...
  NORTHERN OAKLAND COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 600 PM EDT

* AT 440 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR OXFORD...AND MOVING
  EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKEVILLE AND LEONARD AROUND 450 PM EDT.
  STONEY CREEK METRO PARK AROUND 500 PM EDT.
  ROMEO AND WASHINGTON AROUND 510 PM EDT.
  RAY CENTER AND ARMADA AROUND 520 PM EDT.
  MACOMB TOWNSHIP AROUND 525 PM EDT.
  NEW HAVEN AND CHESTERFIELD TOWNSHIP AROUND 535 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ROMEO...              ROCHESTER...          RICHMOND...
  OXFORD...             ORTONVILLE...         NEW BALTIMORE...
  METAMORA...           MACOMB TOWNSHIP...    HOLLY...
  HADLEY...             DRYDEN...             CLARKSTON...
  ARMADA...             ALMONT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4264 8281 4271 8368 4287 8369 4288 8345
      4304 8345 4296 8299 4289 8298 4289 8274
      4268 8272
TIME...MOT...LOC 2044Z 289DEG 22KT 4284 8320
WIND...HAIL 70MPH 1.75IN

$$

SC
6 follow-up statements
692 
WWUS53 KDTX 032052
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
452 PM EDT TUE JUL 3 2012

MIC087-099-125-032200-
/O.CON.KDTX.SV.W.0069.000000T0000Z-120703T2200Z/
LAPEER MI-OAKLAND MI-MACOMB MI-
452 PM EDT TUE JUL 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MACOMB...NORTHERN OAKLAND AND SOUTHERN LAPEER COUNTIES UNTIL 600 PM
EDT...

AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
OXFORD...MOVING SOUTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  STONEY CREEK METRO PARK AROUND 500 PM EDT.
  ROMEO AROUND 505 PM EDT.
  WASHINGTON AND SHELBY TOWNSHIP AROUND 510 PM EDT.
  RAY CENTER AROUND 515 PM EDT.
  MACOMB TOWNSHIP AROUND 520 PM EDT.
  NEW HAVEN AROUND 525 PM EDT.


THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ROMEO...              ROCHESTER...          RICHMOND...
  OXFORD...             ORTONVILLE...         NEW BALTIMORE...
  METAMORA...           MACOMB TOWNSHIP...    HOLLY...
  HADLEY...             DRYDEN...             CLARKSTON...
  ARMADA...             ALMONT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4264 8281 4271 8368 4287 8369 4288 8345
      4304 8345 4296 8299 4289 8298 4289 8274
      4268 8272
TIME...MOT...LOC 2052Z 300DEG 27KT 4281 8315
WIND...HAIL 60MPH 1.50IN

$$

SC
386 
WWUS53 KDTX 032100
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
500 PM EDT TUE JUL 3 2012

MIC087-099-125-032200-
/O.CON.KDTX.SV.W.0069.000000T0000Z-120703T2200Z/
LAPEER MI-OAKLAND MI-MACOMB MI-
500 PM EDT TUE JUL 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MACOMB...NORTHERN OAKLAND AND SOUTHERN LAPEER COUNTIES UNTIL 600 PM
EDT...

AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
OXFORD...MOVING SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  STONEY CREEK METRO PARK AROUND 515 PM EDT.
  ROMEO AND WASHINGTON AROUND 520 PM EDT.
  SHELBY TOWNSHIP AROUND 525 PM EDT.
  RAY CENTER AROUND 535 PM EDT.
  MACOMB TOWNSHIP AROUND 540 PM EDT.
  CHESTERFIELD TOWNSHIP AND NEW HAVEN AROUND 550 PM EDT.

IN ADDITION...A SECOND STORM WAS LOCATED OVER GOODRICH ALSO MOVING 
SOUTHEAST AT 25 MPH. THIS STORM WILL BE CAPABLE OF WIND GUSTS TO 60 
MPH AND HAIL TO ONE INCH INDIAMETER AS IT TRACKS THROUGH HOLLY AND 
ORTONVILLE BETWEEN 510 PM AND 520 PM. 

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ROMEO...              ROCHESTER...          RICHMOND...
  OXFORD...             ORTONVILLE...         NEW BALTIMORE...
  METAMORA...           MACOMB TOWNSHIP...    HOLLY...
  HADLEY...             DRYDEN...             CLARKSTON...
  ARMADA...             ALMONT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4264 8281 4271 8368 4287 8369 4288 8345
      4304 8345 4296 8299 4289 8298 4289 8274
      4268 8272
TIME...MOT...LOC 2059Z 295DEG 20KT 4281 8316
WIND...HAIL 60MPH 1.50IN

$$

SC
880 
WWUS53 KDTX 032109
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
509 PM EDT TUE JUL 3 2012

MIC087-099-125-032200-
/O.CON.KDTX.SV.W.0069.000000T0000Z-120703T2200Z/
LAPEER MI-OAKLAND MI-MACOMB MI-
509 PM EDT TUE JUL 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MACOMB...NORTHERN OAKLAND AND SOUTHERN LAPEER COUNTIES UNTIL 600 PM
EDT...

AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
WEST OF ROMEO...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROMEO AND WASHINGTON AROUND 515 PM EDT.
  SHELBY TOWNSHIP AROUND 520 PM EDT.
  RAY CENTER AROUND 530 PM EDT.
  MACOMB TOWNSHIP AROUND 535 PM EDT.
  CHESTERFIELD TOWNSHIP AND NEW HAVEN AROUND 545 PM EDT.
  NEW BALTIMORE AROUND 555 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ROMEO...              ROCHESTER...          RICHMOND...
  OXFORD...             ORTONVILLE...         NEW BALTIMORE...
  METAMORA...           MACOMB TOWNSHIP...    HOLLY...
  HADLEY...             DRYDEN...             CLARKSTON...
  ARMADA...             ALMONT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4268 8272 4264 8281 4271 8368 4287 8369
      4287 8345 4297 8345 4296 8299 4289 8298
      4289 8274
TIME...MOT...LOC 2109Z 290DEG 22KT 4278 8308
WIND...HAIL 60MPH 1.75IN

$$

SC
746 
WWUS53 KDTX 032120
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
520 PM EDT TUE JUL 3 2012

MIC087-032130-
/O.CAN.KDTX.SV.W.0069.000000T0000Z-120703T2200Z/
LAPEER MI-
520 PM EDT TUE JUL 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAPEER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4268 8272 4264 8281 4270 8352 4287 8350
      4289 8298 4289 8274 4271 8273
TIME...MOT...LOC 2120Z 297DEG 23KT 4275 8299

$$

MIC099-125-032200-
/O.CON.KDTX.SV.W.0069.000000T0000Z-120703T2200Z/
OAKLAND MI-MACOMB MI-
520 PM EDT TUE JUL 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MACOMB AND NORTHEASTERN OAKLAND COUNTIES UNTIL 600 PM EDT...

AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
ROMEO...MOVING SOUTHEAST AT 25 MPH. IN ADDITION THUNDERSTORMS OVER 
ORTONVILLE AND LAKE ORION CONTINUE TO PRODUCE WIND GUSTS UP TO 60 
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RAY CENTER AROUND 530 PM EDT.
  MACOMB TOWNSHIP AROUND 535 PM EDT.
  CHESTERFIELD TOWNSHIP AND NEW HAVEN AROUND 540 PM EDT.
  NEW BALTIMORE AROUND 550 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ROMEO...              ROCHESTER...          RICHMOND...
  OXFORD...             ORTONVILLE...         NEW BALTIMORE...
  MACOMB TOWNSHIP...    CLARKSTON...          ARMADA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4268 8272 4264 8281 4270 8352 4287 8350
      4289 8298 4289 8274 4271 8273
TIME...MOT...LOC 2120Z 297DEG 23KT 4275 8299
WIND...HAIL 60MPH 1.75IN

$$

SC
787 
WWUS53 KDTX 032132
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
532 PM EDT TUE JUL 3 2012

MIC099-125-032200-
/O.CON.KDTX.SV.W.0069.000000T0000Z-120703T2200Z/
OAKLAND MI-MACOMB MI-
532 PM EDT TUE JUL 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MACOMB AND NORTHEASTERN OAKLAND COUNTIES UNTIL 600 PM EDT...

AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
OXFORD...MOVING SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKEVILLE AROUND 540 PM EDT.
  STONEY CREEK METRO PARK AND ROCHESTER AROUND 550 PM EDT.
  WASHINGTON AND ROMEO AROUND 555 PM EDT.
  SHELBY TOWNSHIP AND RAY CENTER AROUND 600 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ROMEO...              ROCHESTER...          RICHMOND...
  OXFORD...             NEW BALTIMORE...      MACOMB TOWNSHIP...
  ARMADA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4268 8272 4264 8281 4269 8338 4287 8340
      4289 8274 4275 8274
TIME...MOT...LOC 2132Z 293DEG 22KT 4280 8322
WIND...HAIL 60MPH 1.75IN

$$

SC
252 
WWUS53 KDTX 032153
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
553 PM EDT TUE JUL 3 2012

MIC099-125-032203-
/O.EXP.KDTX.SV.W.0069.000000T0000Z-120703T2200Z/
OAKLAND MI-MACOMB MI-
553 PM EDT TUE JUL 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MACOMB AND 
NORTHEASTERN OAKLAND COUNTIES HAS BEEN  REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4268 8272 4264 8281 4269 8338 4287 8340
      4289 8274 4275 8274
TIME...MOT...LOC 2153Z 293DEG 22KT 4275 8306

$$

DRC/JVC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:32 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jul 3, 3:32 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
332 PM EDT TUE JUL 3 2012

.SHORT TERM...THIS EVENING AND TONIGHT

THE MAIN CONCERN FOR THIS FORECAST PACKAGE IS THE POTENTIAL FOR
THUNDERSTORM DEVELOPMENT THIS EVENING AND OVERNIGHT. SE MI IS
LOCATED WITHIN THE WARM SECTOR OF THE LOW PRESSURE SYSTEM LOCATED
OVER EASTERN ONTARIO. THE COLD FRONT IS CURRENTLY DRAPED ACROSS LAKE
SUPERIOR AND MN AND WILL ONLY SLOWLY DRIFT SOUTHWARD AS IT GETS
STRUNG OUT EAST/WEST...STALLING ACROSS NORTHERN LOWER MI OVERNIGHT.
THIS WILL ALLOW THE WARM MOIST AIR TO KEEP RESIDENCY OVER SE MI
THROUGH THE OVERNIGHT WITH SFC DEWPOINTS PUSHING 70 DEGREES AND AN
AIRMASS RICH IN THETA E. MODEL ARE INDICATING CAPE VALUES RANGING
FROM 2000-3000 J/KG WITH MORE THEN ADEQUATE LAPSE RATES IN THE LOW
AND MID LEVELS THROUGH THE OVERNIGHT AS WELL. EFFECTIVE BULK SHEAR
WILL DECLINE SLIGHTLY BUT WILL STILL REMAIN FAVORABLE AT 20-30
KNOTS. IT APPEARS THOUGH THAT WE HAVE BECOME CAPPED AS WE ENTERED
DEEPER WITHIN THE WARM SECTOR. THE CONVECTION EARLIER TODAY WAS TIED
CLOSELY TO THE LEADING EDGE OF THE THETA E RIDGE AND A MID LEVEL
SHORTWAVE THAT HAS SINCE EXITED THE AREA AND WEAKENED. THE BUILDING
CAP AND SUBSIDENCE IN THE WAKE OF THE WAVE SHOULD MAKE IT DIFFICULT
FOR CONVECTION TO FIRE THIS EVENING. CONFIDENCE IS DROPPING THAT WE
WILL SEE MANY STORMS OVERNIGHT...YET ALONE SEVERE STORMS...BUT
CONTINUED WITH LOW CHANCE POPS TO GIVE THE LLJ A CHANCE TO AIDE IN
SOME DEVELOPMENT LATER ON. LOW TEMPS WILL STAY ELEVATED IN THE LOW
70S OVERNIGHT AS WAA SETS UP WITH SW FLOW AND MID LEVEL RIDGING
AMPLIFYING OVER THE CENTRAL PLAINS BUILDING TOWARD THE GREAT LAKES.

&&

.LONG TERM...WEDNESDAY THROUGH MONDAY

TYPICAL WARM SEASON FORECAST CONCERNS DOMINATE THE EARLY PERIODS OF
THIS FORECAST ISSUANCE...NAMELY DANGEROUS HEAT POTENTIAL AND
THUNDERSTORM CHANCES FROM INDEPENDENCE DAY THROUGH FRIDAY. IN SHORT,
HIGH TEMPERATURES WILL HAVE THE POTENTIAL TO ACHIEVE MID 90S FOR
NEARLY EVERYONE EACH DAY THROUGH FRIDAY, WITH UNCERTAINTIES
REGARDING CONVECTION TRANSLATING DIRECTLY INTO UNCERTAINTIES IN THE
OFFICIAL TEMPERATURE FORECAST.

FOR TOMORROW, A SHORTWAVE AND ASSOCIATED SURFACE LOW TRACKING ACROSS
SOUTHERN TIP OF THE HUDSON BAY WILL FORCE A POORLY DEFINED SURFACE
BOUNDARY SOUTHWARD THROUGH LOWER MICHIGAN DURING THE MORNING HOURS.
THIS WILL PROVIDE A FOCUS FOR LATE MORNING OR EARLY AFTERNOON
CONVECTIVE DEVELOPMENT AS CONVECTIVELY INDUCED/ENHANCED MID LEVEL
SHORTWAVES PROPAGATE OVERHEAD. A HEALTHY MID LEVEL CAP CHARACTERIZED
BY H7 TEMPERATURES WELL IN EXCESS OF 10C WILL ROTATE INTO THE AREA
OVER THE COURSE OF THE DAY, SHUTTING OFF CHANCES FROM NW TO SE
BETWEEN 18Z-00Z. A HAIL/WIND THREAT WILL ACCOMPANY ANY THUNDERSTORMS
THAT DEVELOP EARLY IN THE DAY WITH A PROGRESSION TOWARD A WIND-ONLY
(MARGINAL HAIL) THREAT BY AFTERNOON AS UPDRAFTS WILL CONTEND WITH
INCREASINGLY WARM MID LEVELS, BUT WILL ALSO MAKE USE OF STEEPENING
LOW LEVEL LAPSE RATES AND INCREASING DRY AIR IN THE LOW/MID LEVELS.
THE CURRENT TEMPERATURE FORECAST OF MID TO UPPER 90S STRONGLY
REFLECTS THE RELATIVELY LOW PROBABILITY OF WIDESPREAD CONVECTION,
PARTICULARLY FURTHER NORTH, BUT ALSO UNDERCUTS ACTUAL HIGH
TEMPERATURE POTENTIAL GIVEN UNCERTAINTIES. IF NOTHING ELSE, IT IS
FAR FROM A GUARANTEE THAT UPSTREAM CONVECTIVE DEBRIS WILL NOT SPREAD
ACROSS THE AREA AT SOME POINT. SAW NO JUSTIFICATION TO MAKE ANY
ADJUSTMENTS TO THE INHERITED HEADLINES OR THE TEMPERATURE FORECAST
WITH THE HEADLINED AREA. DID, HOWEVER, GIVE AREAS ALONG/NORTH OF
I-69 A HEALTHY BOOST TOWARD THE MID 90S. HEAT ADVISORY CRITERIA MAY
BE SOMETHING TO CONSIDER FOR MOST OR ALL OF THE CWA AS DEWPOINTS
RISE TOWARD THE 70 DEGREE MARK.

THURSDAY APPEARS TO OFFER LITTLE CHANGE IN THAT THERE WILL BE A
STOUT MID LEVEL CAP IN PLACE AND LITTLE IN THE WAY OF MOISTURE, BUT
POORLY DEFINED SHORTWAVE FORCING MAY ONCE AGAIN TRACK ACROSS THE
AREA...THIS TIME CLOSER PEAK HEATING. ONCE AGAIN, HIGH TEMPERATURES
WILL EASILY HAVE MID 90S POTENTIAL THAT IS CLOUDED BY UNCERTAINTY
SURROUNDING CONVECTIVE EVOLUTION. TEMPERATURES WILL POTENTIALLY MAKE
A RUN AT 100F FOR FRIDAY AS THE UPPER RIDGE AXIS SHIFTS OVERHEAD AND
H5 HEIGHTS BUILD SOLIDLY INTO 591-593DM RANGE. CONVECTIVE DEBRIS
ORIGINATING IN THE UPPER PLAINS WILL ONCE AGAIN BE SOMETHING TO
CONTEND WITH, AND WILL WARRANT A SLIGHTLY MORE CONSERVATIVE APPROACH
IN THE OFFICIAL FORECAST (MID/UPPER 90S), BUT CONFIDENCE IS
REASONABLY HIGH THAT YET ANOTHER HOT DAY WILL BE IN STORE FOR THE
AREA. THE EXCESSIVE HEAT WATCH THEREFORE REMAINS IN EFFECT FOR THE
BALANCE OF THE WED-FRI PERIOD.

THE ARRIVAL OF A COLD FRONT EARLY IN THE WEEKEND WILL THEN SIGNAL
THE EARLY STAGES OF A LOCAL CHANGE IN THE PATTERN. A RETURN TO
NORTHWESTERLY FLOW ALOFT CAN BE EXPECTED AS THE LARGE UPPER LOW OVER
HUDSON BAY BECOMES REESTABLISHED FOR A TIME. THIS WILL ALLOW
TEMPERATURE TO SETTLE TO AROUND NORMAL FROM SATURDAY ONWARD.

&&

.MARINE...

WEAK PRESSURE GRADIENT AND STABLE LOW LEVEL PROFILES...REINFORCED BY
WAA IN THE LOW AND MID LEVELS...WILL CONTINUE TO PROMOTE LIGHT WINDS
AND LOW WAVES THROUGH THE WEEK. A LOW CHANCE OF THUNDERSTORMS WILL
CONTINUE THROUGH TONIGHT AND INTO WEDNESDAY BEFORE HIGH PRESSURE
BUILDS INTO THE REGION FOR THE END OF THE WEEK.

&&

.AVIATION...ISSUED 148 PM EDT TUE JUL 3 2012

//DISCUSSION...

LOOK FOR MAINLY VFR CONDITIONS THROUGH THE TAF CYCLE WITH A CHANCE
FOR MVFR CONDITIONS THIS AFTERNOON AS WAVES OF SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO MAKE THEIR WAY THROUGH SE MI. THE
UPPER LEVEL WAVE AIDING IN THE PRECIP DEVELOPMENT TODAY WILL EXIT
THE AREA THIS EVENING WHICH SHOULD REDUCE PRECIP CHANCES OVERNIGHT.
WINDS WILL BE TURNING SOUTHWESTERLY IN THE NEXT COUPLE HOURS BEHIND
A WARM FRONT THAT LIFTED THROUGH THE AREA. WE WILL REMAIN IN THE
WARM SECTOR THROUGH TOMORROW WITH A COLD FRONT LOCATED ACROSS
NORTHERN MI SO SW WINDS SHOULD PREVAIL THROUGH TOMORROW WITH LOW
CHANCES OF SHOWERS/THUNDERSTORMS THROUGH TOMORROW AFTERNOON. THERE
IS A CHANCE SOME AFTERNOON THUNDERSTORMS MAY BECOME SEVERE BUT MOST
STORMS SHOULD BE LIMITED IN STRENGTH PRODUCING GUSTS UP TO 40 KNOTS
AND HAIL UP TO A HALF INCH.

//DTW THRESHOLD THREATS...

* LOW CONFIDENCE WITH THUNDERSTORM TIMING BETWEEN 18Z AND 21Z.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY...MIZ075-MIZ076-MIZ082-MIZ083...UNTIL 8 AM WEDNESDAY.

     EXCESSIVE HEAT WATCH...MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
     MIZ083...FROM 8 AM WEDNESDAY TO MIDNIGHT SATURDAY.

LAKE HURON...NONE.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...DRK
LONG TERM....JVC
MARINE.......DRK
AVIATION.....DRK

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 3, 2:48 PM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
248 PM EDT TUE JUL 3 2012

MIZ069-070-075-076-082-083-041900-
OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
248 PM EDT TUE JUL 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR SOUTHERN PORTIONS OF THE AREA TODAY
AND TONIGHT. PLEASE SEE THE LATEST HEAT ADVISORY STATEMENT FOR
DETAILS.

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING AND TONIGHT. A FEW
OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WIND GUSTS TO 60
MPH AND HAIL TO ONE INCH IN DIAMETER. STORM MOTION WILL BE
NORTHWEST TO SOUTHEAST AT 30 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT WEDNESDAY THROUGH FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY. A FEW OF THESE
STORMS MAY BECOME SEVERE. THERE ARE ADDITIONAL CHANCES FOR
THUNDERSTORMS ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVIATION MAY BE THIS EVENING AND TONIGHT.

MIZ047>049-053>055-060>063-068-041900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-
248 PM EDT TUE JUL 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING AND TONIGHT. A FEW
OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WIND GUSTS TO 60
MPH AND HAIL TO ONE INCH IN DIAMETER. STORM MOTION WILL BE
NORTHWEST TO SOUTHEAST AT 30 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

RISING TEMPERATURES WITHIN AN INCREASINGLY HUMID AIRMASS MAY
WARRANT THE ISSUANCE OF ADDITIONAL HEAT ADVISORIES FOR PORTIONS OF
THE AREA WEDNESDAY THROUGH FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY. A FEW OF THESE
STORMS MAY BECOME SEVERE. THERE ARE ADDITIONAL CHANCES FOR
THUNDERSTORMS ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVIATION MAY BE THIS EVENING AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-041900-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
248 PM EDT TUE JUL 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING AND TONIGHT. A FEW
OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WIND GUSTS TO 60
MPH AND HAIL TO ONE INCH IN DIAMETER. STORM MOTION WILL BE
NORTHWEST TO SOUTHEAST AT 30 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY. A FEW OF THESE
STORMS MAY BECOME SEVERE. THERE ARE ADDITIONAL CHANCES FOR
THUNDERSTORMS ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

JVC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Jul 3, 3:57 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
357 PM EDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     HAIL             2 NW BRIGHTON           42.55N 83.81W
07/03/2012  E0.88 INCH       LIVINGSTON         MI   TRAINED SPOTTER

&&

ADODSON
Local storm report, Jul 3, 4:01 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
401 PM EDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     TSTM WND DMG     5 SSW MILFORD           42.52N 83.62W
07/03/2012                   OAKLAND            MI   TRAINED SPOTTER

            3 INCH DIAMETER BRANCHES DOWN AT PONTIAC TRAIL AND
            MILFORD RD

&&

ADODSON
Local storm report, Jul 3, 4:12 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
412 PM EDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     HAIL             2 E GRAND BLANC         42.93N 83.57W
07/03/2012  E1.00 INCH       GENESEE            MI   TRAINED SPOTTER

&&

ADODSON
Local storm report, Jul 3, 4:23 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
423 PM EDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     HAIL             2 S SOUTH LYON          42.43N 83.65W
07/03/2012  E1.75 INCH       WASHTENAW          MI   LAW ENFORCEMENT

&&

ADODSON
Local storm report, Jul 3, 4:25 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
425 PM EDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             3 W HADLEY              42.95N 83.46W
07/03/2012  E1.75 INCH       GENESEE            MI   TRAINED SPOTTER

&&

ADODSON
Local storm report, Jul 3, 4:31 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
431 PM EDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             3 SSW NOVI              42.44N 83.51W
07/03/2012  E0.50 INCH       OAKLAND            MI   TRAINED SPOTTER

&&

ADODSON

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 4:02 AM EDTHeat AdvisoryDTXGenesee, Lapeer, Lenawee, Livingston, Macomb, Monroe and 5 more24 hr
Jul 3, 5:11 AM EDTSevere Thunderstorm WarningDTXSaginaw, Shiawassee64 min
Jul 3, 5:38 AM EDTSevere Thunderstorm WarningDTXLivingston, Oakland67 min
Jul 3, 5:42 AM EDTSevere Thunderstorm WarningDTXGenesee49 min
Jul 3, 6:10 AM EDTSevere Thunderstorm WarningDTXLapeer, Oakland34 min
Jul 3, 7:16 AM EDTSpecial Marine WarningDTX44 min
Jul 3, 10:02 AM EDTSpecial Marine WarningDTX41 min
Jul 3, 4:01 PM EDTSevere Thunderstorm WarningDTXLivingston, Oakland, Washtenaw, Wayne59 min
Jul 3, 4:07 PM EDTSevere Thunderstorm WarningDTXGenesee, Lapeer, Oakland38 min
Jul 3, 4:14 PM EDTSevere Thunderstorm WarningDTXWashtenaw, Wayne37 min
Jul 3, 4:24 PM EDTSevere Thunderstorm WarningDTXGenesee, Shiawassee40 min
Jul 3, 4:41 PM EDTSevere Thunderstorm WarningDTXOakland49 min
Jul 3, 4:49 PM EDTSevere Thunderstorm WarningDTXOakland, Wayne26 min
Jul 3, 5:09 PM EDTSevere Thunderstorm WarningDTXLivingston, Washtenaw66 min
Jul 3, 5:13 PM EDTSpecial Marine WarningDTX77 min
Jul 3, 5:14 PM EDTSevere Thunderstorm WarningDTXLivingston, Oakland36 min
Jul 3, 5:34 PM EDTSevere Thunderstorm WarningDTXSaint Clair56 min
Jul 3, 5:50 PM EDTSevere Thunderstorm WarningDTXMacomb, Oakland55 min
Jul 3, 5:58 PM EDTSevere Thunderstorm WarningDTXWashtenaw26 min
Jul 3, 6:02 PM EDTFlash Flood WarningDTXMacomb, Oakland2 hr
Jul 3, 6:17 PM EDTSevere Thunderstorm WarningDTXMonroe, Wayne43 min
Jul 3, 6:23 PM EDTSevere Thunderstorm WarningDTXWayne9 min
Jul 3, 6:29 PM EDTSpecial Marine WarningDTX91 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.